Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 22, 2021, 11:07 AM CDT for Cameron County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 11:07 AM CDT (16:07 UTC)
- Expired
- Jul 22, 2021, 11:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 32 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS84 KBRO 221607
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1107 AM CDT Thu Jul 22 2021
TXZ255-221645-
Inland Cameron TX-
1107 AM CDT Thu Jul 22 2021
...SPECIAL WEATHER STATEMENT...
At 1106 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gallegos Elementary School, or near Cameron Park, moving north at 25
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Los Fresnos, Rio Hondo, Cameron Park, Laureles, Southmost, Olmito,
Port Of Brownsville, Brownsville, B I S D Administration Building and
Hanna High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2631 9769 2632 9765 2630 9753 2633 9752
2633 9751 2631 9751 2634 9748 2633 9747
2634 9747 2634 9746 2615 9737 2593 9732
2592 9734 2593 9735 2592 9736 2588 9747
TIME...MOT...LOC 1606Z 161DEG 22KT 2600 9745
$$
McGinnisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:14 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 22, 6:14 AM CDT, 4 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 614 AM CDT Thu Jul 22 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Latest surface obs show patchy areas of MVFR/IFR ceilings over the region. Isolated to scattered showers and thunderstorms are starting to develop along the coastal counties of deep south Texas this morning. Showers and thunderstorms will continue to develop and drift northward this morning and into this afternoon, mostly near the coast. BRO and HRL will have the best chances being affected by showers and thunderstorms today, but a stray shower or thunderstorm cannot be ruled out for MFE. Southeast winds will increase some later this morning, with gusts near 20 knots through the afternoon. Prevailing VFR conditions are expected to occur late this afternoon or early this evening and continue through the night as high pressure builds into the state. Some MVFR ceilings are possible after midnight tonight. && .PREV DISCUSSION... /issued 358 AM CDT Thu Jul 22 2021/ SHORT TERM (Now through Friday): Other than a few weak echos on doppler radar over the western CWA and spotty showers along the coast early this morning, it has been a very quiet night across deep south Texas. Anticipate this to change over the next hour or two as convection gets going again, offshore initially, then gradually moving onshore by mid-morning. Precipitation chances will be a lot lower today, compared to yesterday, as the 500mb low, responsible for the unsettled weather, continues to scoot northwestward over northwest Texas. Likewise, rainfall amounts are expected to be significantly lower, generally less than half an inch with isolated higher amounts in heavier storms. Latest hi-res model guidance shows best chances of precipitation will mainly be over coastal counties this morning, but isolated to scattered showers and thunderstorms should advance westward into the mid-and-western sections of the CWA in the afternoon. All that said, maintained PoPs 20-40% for the RGV and 30- 40% for the northern Ranchlands through this afternoon. Some thunderstorms may produce very heavy rainfall and nuisance flooding. Much quieter and drier weather will transpire by this evening as mid- level ridging advances westward from the Gulf of Mexico and over deep south Texas. Skies tonight will be partly cloudy with lows dropping into the mid-upper 70s. Look for mostly sunny skies on Friday with high temperatures jumping up to near seasonal average in the afternoon, mid-upper 90s and lower 100s out west. LONG TERM (Friday Night through Wednesday): For the period, Deep South Texas and the Rio Grande Valley will be under the influence of 500 mb high pressure, the center of which will gradually shift from the north-central Gulf of Mexico to the Four Corners area. This will create dry weather with near to above normal temperatures daily. MARINE (Now through Friday): A weak pressure gradient will maintain light to moderate south to southeast winds across the coastal waters today and tonight with surface high pressure across the eastern Gulf of Mexico. As high pressure moves westward over the central and western Gulf, the pressure gradient will tighten and increase wind speeds by Friday. SCEC conditions may develop on the Laguna Madre and nearshore Gulf waters late Friday morning and into the afternoon. Friday Night through Wednesday: Surface high pressure centered over the northwest Gulf of Mexico will produce generally light to moderate winds and low to moderate seas along the Lower Texas Coast during the period. However, breezy winds may create Small Craft Exercise Caution conditions Saturday, especially on the Laguna Madre. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 79 93 79 / 30 0 0 0 BROWNSVILLE 92 79 94 80 / 30 0 0 0 HARLINGEN 92 77 96 79 / 30 0 0 0 MCALLEN 93 78 98 78 / 20 0 0 0 RIO GRANDE CITY 96 77 101 76 / 20 0 0 0 SOUTH PADRE ISLAND 87 82 88 82 / 30 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Aviation...67-Mejia
Hazardous weather outlook, Jul 22, 4:11 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 411 AM CDT Thu Jul 22 2021 TXZ248>257-351-353-230915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 411 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are forecast today. Heavy rainfall is possible, producing nuisance flooding in low- lying and poorly-draining areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat index values between 105 and 110 degrees are expected during the afternoon hours of Friday through Wednesday. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-230915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 411 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 22, 11:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1107 AM CDT Thu Jul 22 2021
TXZ255-221645-
Inland Cameron TX-
1107 AM CDT Thu Jul 22 2021
...SPECIAL WEATHER STATEMENT...
At 1106 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gallegos Elementary School, or near Cameron Park, moving north at 25
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Los Fresnos, Rio Hondo, Cameron Park, Laureles, Southmost, Olmito,
Port Of Brownsville, Brownsville, B I S D Administration Building and
Hanna High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2631 9769 2632 9765 2630 9753 2633 9752
2633 9751 2631 9751 2634 9748 2633 9747
2634 9747 2634 9746 2615 9737 2593 9732
2592 9734 2593 9735 2592 9736 2588 9747
TIME...MOT...LOC 1606Z 161DEG 22KT 2600 9745
McGinnisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:46 AM CDT | Special Weather Statement | BRO | Cameron | 59 min |
| Jul 22, 11:42 AM CDT | Special Weather Statement | BRO | Cameron | 48 min |
| Jul 22, 12:29 PM CDT | Special Weather Statement | BRO | Willacy | 46 min |
| Jul 22, 12:54 PM CDT | Special Weather Statement | BRO | Hidalgo | 51 min |
| Jul 22, 1:03 PM CDT | Special Weather Statement | BRO | Kenedy | 42 min |
| Jul 22, 1:41 PM CDT | Special Weather Statement | BRO | Brooks | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.